Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 6, NWS Cleveland, OH

April 11, 2007Knox County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Apr 11, 2007, 9:54 PM EDT for Knox County, Ohio. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2007, 9:54 PM EDT (01:54 UTC)
Expired
Apr 11, 2007, 10:43 PM EDT
In force
49 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Knox County, OH

The radar

The Cleveland radar (KCLE), 132 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 10:00 PM EDTTSTM WND DMG2 Ssw Centerburg, OHBARN DOORS BLOWN OFF BUILDING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 7:16 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
305 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.5
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 120154
SVRCLE
OHC083-120300-
/O.NEW.KCLE.SV.W.0006.070412T0154Z-070412T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
954 PM EDT WED APR 11 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN NORTH CENTRAL OHIO

* UNTIL 1100 PM EDT

* AT 951 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF
  CENTERBURG TO 16 MILES SOUTHEAST OF CENTERBURG...OR ALONG A LINE
  EXTENDING FROM 11 MILES NORTHEAST OF DELAWARE TO 20 MILES SOUTH OF
  MOUNT VERNON...AND MOVING NORTHEAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  GAMBIER...FREDERICKTOWN AND DANVILLE AND MOUNT VERNON.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
DAMAGING HAIL IN THE COLUMBUS AREA. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4026 8248 4027 8267 4028 8274 4034 8272
      4034 8264 4052 8262 4053 8264 4046 8218
      4026 8219 4025 8247

$$

MRD
2 follow-up statements
000 
WWUS51 KCLE 120208
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1007 PM EDT WED APR 11 2007

OHC083-120300-
/O.CON.KCLE.SV.W.0006.000000T0000Z-070412T0300Z/
KNOX OH-
1007 PM EDT WED APR 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR KNOX COUNTY...

AT 1005 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FREDERICKTOWN TO
MARTINSBURG...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF MOUNT
VERNON TO 10 MILES SOUTH OF MOUNT VERNON...MOVING NORTHEAST AT 55
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
GAMBIER...DANVILLE AND MOUNT VERNON.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
DAMAGING HAIL IN THE COLUMBUS AREA. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4026 8248 4027 8267 4028 8274 4034 8272
      4034 8264 4052 8262 4053 8264 4046 8218
      4026 8219 4025 8247

$$

MRD
000 
WWUS51 KCLE 120243
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1042 PM EDT WED APR 11 2007

OHC083-120252-
/O.CAN.KCLE.SV.W.0006.000000T0000Z-070412T0300Z/
KNOX OH-
1042 PM EDT WED APR 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY IS CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
COUNTY AND WEAKENED. NO ADDITIONAL THUNDERSTORMS ARE EXPECTED 
TONIGHT.

LAT...LON 4026 8248 4027 8267 4028 8274 4034 8272
      4034 8264 4052 8262 4053 8264 4046 8218
      4026 8219 4025 8247

$$

MRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 9:27 PM EDT, 27 minutes earlier.

Area forecast discussion, Apr 11, 9:27 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
927 PM EDT WED APR 11 2007

.SHORT TERM UPDATE (TONIGHT-THU)...
UPDATED EARLIER FOR SVR TS WATCH FOR MARION MORROW KNOX COUNTIES.
STRONG TS QUICKLY APPROACHING THEM NOW AND WILL RETURN TO MONITORING
THEM.  FOR THIS UPDATE ADJUSTED HOURLY TEMPS/DEWPOINTS AND LOW/HIGH
TONIGHT/THU.  ADDED CHC THUNDER INTO TOMORROW MORNING FOR MAHONING
STARK AREA AS SOME INSTABILITY STILL FORECAST THERE.  WINDS WERE
ALSO ADJUSTED UP TO ACCOUNT FOR CONTINUED GUSTINESS EXPECTED
TONIGHT.  UPDATED FORECAST PACKAGE ALREADY OUT.
&&

.AVIATION(00Z-00Z)...
ACTIVE AVIATION WEATHER TONIGHT. THE WHOLE GAMUT OF WEATHER ACROSS
THE AREA WITH VFR CONDITIONS AT ERI AND LIFR AT TOL. FIRST WAVE OF
PCPN MVNG THRU THE AREA JUST AHEAD OF THE WARM FRONT WHICH IS
CURRENTLY JUST SOUTH OF THE FORECAST AREA. MEANWHILE...CLASSIC
DOWNSLOPE FLOW IN NE OH/NW PA KEEPING VFR OR MVFR CONDITIONS. THE
WARM FRONT SHOULD SURGE N OF THE AREA THIS EVENING...POSSIBLY
ALLOWING CONDITIONS TO IMPROVE THIS EVENING IN A WEAK DRY SLOT. LINE
OF THUNDERSTORMS AHEAD OF THE STRONG UPPER WAVE OVER WESTERN INDIANA
MAY MAKE IT TO FDY AND MFD...WILL HAVE TO WATCH TOL. IT IS UNCLEAR
IF THEY WILL BE SEVERE OR NOT DUE TO STABLE LOW LEVELS. WILL MENTION
THUNDER AT THOSE SITES...BUT NOT SEVERE. WINDS WILL CONTINUE GUSTY
TONIGHT WITH SOME GUSTS TO 30 KT. LLWS ALSO A PROBLEM THIS EVENING
WITH 50KT AT 2000 FT. MVFR CONDITIONS ON THURSDAY...WITH ADNL
SHOWERS AS THE UPPER LOW REMAINS OVERHEAD.

&&

.SHORT TERM UPDATE (TONIGHT)...
QUICK UPDATE TO ADD THUNDER FROM VERMILION TO WOOSTER AND POINTS
WEST.  LIS LOOK TO GET NEAR ZERO WITH SOME ELEVATED INSTABILITY.
THUNDER QUICKLY APPROACHING MARION AS WELL.  BREAK IN SHOWER
ACTIVITY FOR A BIT EARLY THIS EVENING BEFORE MORE RAIN PUSHES
NORTHWARD.  UPDATED FORECAST PACKAGE ALREADY OUT.
&&

.SHORT TERM (TNGT THRU SAT)...
SURFACE LOW OVER WEST CENTRAL IL AT THIS TIME IS FORECAST TO MOVE
NORTHEAST INTO MICHIGAN EARLY TONIGHT AND THEN CONTINUE NORTHEAST
AND WEAKEN AS A COASTAL LOW DEVELOPS OFF NEW ENGLAND.  RAIN
ASSOCIATED WITH THE SYSTEM IS ACROSS THE AREA AT THIS TIME AND WE
ARE HEMMED IN BY SCATTERED THUNDER TO THE SOUTH AND SNOW TO OUR
NORTHWEST.  BELIEVE THE THUNDER SHOULD REMAIN SOUTH OF THE AREA AND
GVN THE LOW TRACK WOULD EXPECT THE SNOW SHOULD REMAIN TO OUR
NORTHWEST. FOR US OVERNIGHT EXPECT RAIN TO CONTINUE ALTHOUGH WITH
THE PASSAGE OF THE OCCLUDED FRONT THE FIRST HALF OF THE NIGHT...BLV
RAIN SHIELD WILL BE LESS SOLID.  WILL KEEP POPS HIGH ON THURSDAY AS
WELL. GFS/NAM SHOWS THAT DEEP MOISTURE REMAINS ACROSS OH AND NWRN
PA.  AS THE UPPER LOW MOVES ACROSS THE AREA EXPECT AMS TO
DESTABILIZE.  WILL NEED TO INCLUDE A CHANCE OF SNOW MIXING IN
HOWEVER AS A SECONDARY COLD FRONT DROPS 850MB TEMPS TO -6C BY
AFTERNOON.  XPC THURSDAYS HIGH WILL COME IN THE LATE MORNING OR
AROUND NOON WITH STEADY OR SLOWLY FALLING AFTERNOON TEMPS.  THURSDAY
NIGHT AND FRIDAY WILL NEED TO KEEP HIGH CHC TO LIKELY POPS IN THE
NORTHEAST DROPPING TO CHC/SLGT CHC SOUTHWEST.  LATE FRIDAY AND EARLY
FRIDAY NIGHT GFS/NAM SHOWS HIGH PRES MOVING IN FROM THE WEST WITH A
WEAK UPPR RIDGE.  WILL KEEP CLOUDS ACROSS THE AREA GIVEN THE LOW
LEVEL MOISTURE ALTHOUGH WL KP FCST DRY DURING THE NIGHT.  SATURDAY
NEXT SYSTEM WILL QUICKLY ADVANCE INTO THE AREA.  06Z GFS SHOWED THE
LOW MOVING THROUGH THE SOUTHEASTERN STATES AND THEN OUT TO SEA WHILE
THE 12Z GFS BRINGS IT INTO THE OHIO VALLEY.  WILL NEED TO WATCH THIS
SYSTEM AS THE 850MB TEMPS ACROSS THE AREA ARE NOW EXPECTED TO BE
AROUND -8C.  HAVE TAKEN AFTERNOON HIGHS INTO THE 40S WHICH IS
SIGNIFICANTLY LOWER THAN THE PREVIOUS FORECAST ALTHOUGH IF THIS
PATTERN HOLDS MAY NEED TO LOWER FURTHER.  AT ANY RATE A FEW DEGREES
LOWER AND THERE COULD BE ACCUMULATING SNOW.  FOR NOW WILL GO WITH A
MIX OF RAIN AND/OR SNOW.

.LONG TERM(SAT NGT THRU WED)...
GFS DEEPENS THE LOW SIGNIFICANTLY SATURDAY NIGHT AND BY SUNDAY
AFTERNOON THE LOW IS NEAR THE VA COAST. GIVEN TRACK WILL NEED TO
KEEP SNOW IN THE FORECAST THROUGH THE NIGHT SATURDAY NIGHT...MIXING
WITH RAIN ON SUNDAY.  BY MONDAY THE GFS TAKES THE LOW EAST AND
ALLOWS HIGH PRESSURE TO BUILD INTO THE AREA.  WHILE THE GRAPHICS
STILL WILL HAVE SLIGHT CHC POPS THE WORDED FORECAST WILL LEAVE THEM
OUT.  BY MID WEEK THE GFS BRINGS AN UPPER LOW ACROSS THE SOUTHERN
PLAINS INTO THE MID MISSISSIPPI VALLEY.  BETWEEN THE EXITING SYSTEM
TO OUR EAST AND THE APPROACHING SOUTHERN PLAINS SYSTEM THE GFS
BUILDS AN UPPER RIDGE ACROSS THE AREA SO WOULD EXPECT MONDAY THROUGH
WED TO BE DRY WITH MODERATING TEMPS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.

&&

SHORT TERM...TK/OUDEMAN
LONG TERM...TK
AVIATION...MRD
Hazardous weather outlook, Apr 11, 7:28 PM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
728 PM EDT WED APR 11 2007

OHZ036-037-047-121100-
MARION-MORROW-KNOX-
728 PM EDT WED APR 11 2007

...SEVERE THUNDERSTORM WATCH 127 IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-038-089-PAZ001>003-
121100-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-WILLOWICK TO GENEVA-
ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-THE-
LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
728 PM EDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OUDEMAN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 12:05 AM EDTWind AdvisoryCLEAshtabula4 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.